MAUDE Adverse Event Report: MAKO SURGICAL CORP. MAKOPLASTY® PARTIAL KNEE END EFFECTOR; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. MAKOPLASTY® PARTIAL KNEE END EFFECTOR; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 111758
Medical Device Problem Codes No Device Output (1435); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.Pending investigation.
 
Event or Problem Description
Anspach was not working when ee trigger was pressed.Switched anspach for a new one and it still did not work.After troubleshooting steps completed, discovered the end effector was not working.Not able to complete the procedure robotically.Any surgical delay? surgical delay of less than 15 min.Was procedure completed manually? yes, when anspach and ee failed to work the case was completed manually.Case type: pka.Update: per the mps, she is not sure if the magnet was missing from the end effector.
 
Event or Problem Description
Anspach was not working when ee trigger was pressed.Switched anspach for a new one and it still did not work.After troubleshooting steps completed, discovered the end effector was not working.Not able to complete the procedure robotically.Any surgical delay, surgical delay of less than 15 min.Was procedure completed manually? yes, when anspach and ee failed to work the case was completed manually.Case type: (b)(4).Per the mps, she is not sure if the magnet was missing from the end effector.
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted.Product identification: the reported device was confirmed to be a makoplasty® partial knee end effector p/n 111758, lot 19460615, s/n (b)(6).Inspection: functional inspection shows the ee was able to turn over the motor up to 80000 rpm and spin it down by releasing the trigger.Product history: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 02/25/2016 with no reported discrepancies.Complaint history review: review of complaints within the trackwise database for p/n 111758, l/n 19460615, s/n (b)(6), show (3) other complaints related to the reported failure.The pr's are 1276702, 1568388, and 1715648.Nc/capa history review: a review of stryker¿s nc/capa database indicated there have been zero ncs or capas associated with the product and failure mode reported in this event.Conclusion: functional inspection shows the ee was able to turn over the motor up to 80000 rpm and spin it down by releasing the trigger.Complaint could not be confirmed.

Brand Name
MAKOPLASTY® PARTIAL KNEE END EFFECTOR
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7846013
Report Number3005985723-2018-00522
Device Sequence Number11074926
Product Code OLO
UDI-Device Identifier00848486017354
UDI-Public00848486017354
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K112507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111758
Device Lot Number19460615 / 1900968
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/07/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;